Jessica Lai1, Bon Hyang Lee1, Andrew Duggins2,3,, Jenny E Gunton1,3, Tien-Ming Hng1,4,5 and Wah N Cheung1,3*
1Department of Diabetes and Endocrinology, Westmead Hospital, Australia2Department of Neurology, Westmead Hospital, Australia3The University of Sydney, Australia4Department of Diabetes and Endocrinology, Blacktown Hospital, Australia5Western Sydney University, AustraliaFulltext PDF
Hyperglycaemic Induced Hemichorea-Hemiballism (HIHH) is a complication of poorly controlled diabetes. This condition is characterised by an acute onset of involuntary movements in the context of hyperglycaemia. From our knowledge, we report the first case of ketone-positive HIHH in a Caucasian patient who had been on a Sodium Glucose Transporter 2 (SGLT-2) inhibitor. She was demonstrated to have the typical findings of increased attenuation on CT and MRI imaging in the basal ganglia. In our case, we also postulated whether there was a relationship between her basal ganglia injuries and possible cognitive decline which may have affected her adherence to blood glucose lowering therapy.
Lai J, Lee BH, Duggins A, Gunton JE, Hng T-M, Cheung WN. An Unusual Case of Diabetes Mellitus: KetonePositive Hyperglycaemia Induced Hemichorea-Hemiballism. Ann Diabetes Res. 2017;1(1):1004. .